Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 100, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2001, 5:10 PM CDT for Monroe County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2001, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 20, 2001, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Monroe County, IL
The radar
The St Louis radar (KLSX), 64 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 202210
SVRSTL
ILC133-202300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT WED JUN 20 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 600 PM CDT
* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTH OF VALMEYER...MOVING EAST AT 20
MPH.
* LOCATIONS IN THE PATH...
NEW DESIGN
WATERLOO
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE
SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF
A STURDY BUILDING NOW
LAT...LON 3832 9037 3812 9025 3815 9004 3828 9000
3840 9013
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:50 AM CDT, 13 hours 20 minutes earlier.
Area forecast discussion, Jun 20, 3:50 AM CDT, 13 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 350 AM CDT WED JUN 20 2001 06Z SFC ANALYSIS IND RATHER DIFFUSE FNT EXTDG FM CNTRL IN WWD THRU STL AREA AND CNTRL MO INTO SERN KS. RADAR MOSAIC SHOWS NARROW LN OF TSTMS HAVE DVLPD INVOF FNT WITH LRGR MCS SYS DROPPING SLOLY SEWD INTO W CNTRL MO. FCST PROB FOR THE MRNG PACKAGE IS THE ONGOING SAGA OF PCPN CHCS NXT 48HRS. ALSO...HOW HVY WL PCPN GET AND WL FFA BE NEEDED? 00Z MODELS RMN IN DECENT AGRMT ON UPR FEATURES...THOUGH ON SFC FEATURES NGM CONT TO BE SLOWEST WITH SWD PROPAGATION OF FNT. RATHER FLAT UPR FLO OVR NRN CONUS TO BCM MORE AMPLIFIED NXT 60HRS AS RDG BLDS OVR ROCKIES AND TROF DIGS INTO GRTLKS RGN. TROF AXIS XPCTD TO PASS THRU FA LATE THU/THU EVNG. ON SFC FEATURES...CDFNT TO MOV THRU SRN ZONES BY THIS AFTN AND RMN S OF FA BY TNGT. NGM IS SLOWEST OF THE THREE MODELS AND HAS BEEN DISCARDED. ETA/AVN FNTL POSNS CLOSELY FOLLOWED. FOR TDA...THREE AREAS OF PCPN WL AFFECT FCST. FIRST IS NARROW LN OF TSTMS JUST S OF I-70 CORR WHICH ARE SLGTLY TO N OF SFC FNT. THESE STMS APPEAR TO BE ELEVATED IN NATURE. WUD XPCT THIS AREA OF TSTMS TO DMSH BGNG ARND 15Z. ANOTR AREA IS MCS TO OUR W. C-VECTORS TAKE THIS MAINLY TO THE SE ARND FA...THOUGH IT MAY IMPACT CNTRL AND NERN MO FOR A TIME THIS MRNG...ESP AS RGT ENTR RGN OF UPR JET SETS UP AND COAXES IT THIS WAY. THIS PCPN AREA WL BE PREVALENT MAINLY BFR 18Z. THIRD ITEM FOR PCPN HAS NOT DVLPD YET...AND WL BE SFC-BASED TSTMS ALG FNT WHICH BY THIS AFTN WL BE ALG FAR SRN ZONES. FFG INDS LOWEST VALUES IN ERN AND NWRN ZONES. GIVEN BEST INSTAB FOR CONVECTIVE STMS WL EXIST ACRS I-70 CORR AND SWD (AND THIS IS IN AREA OF HIR FFG VALUES) WL FOREGO ANY FFA AT THIS TIME. INSTEAD...WL MENTION LCLLY HVY RAFL POTNL THESE AREAS. TEMPS CUD BE TRICKY GIVEN PCPN...BUT GUIDANCE OVERALL LUKS GOOD. FOR TNGT...MODELS ALL DVLP NEW MCS OVR SRN KS/NRN OK...BUT OVER OUR WAY VORT MX ALG WITH LFT EXIT RGN OF JETLET ACRS SRN MO WL BREAK OUT NEW AREA OF PCPN DURG EVNG HRS. /OLD/ FNTL BDRY TO OUR S WL AGAIN GET ACTIVE AS WELL. AGAIN DO NOT ANTICIPATE A FFA FOR THIS PD WITH BEST RAIN THREAT ACRS S...AND HIGHEST FFG VALUES THERE. POPS WL DECR FM SRN TO NRN ZONES. FOR THU AND THU NITE...PCPN WL BE PREVALENT OVR SRN/ERN ZONES FM LEFTOVERS OF MCS/EVNG CONVECTION OF NITE BFR. TROF AXIS SWINGING THRU DURG LATE AFTN COMBINED WITH LLVL CONV AND DECENT INSTAB MAY TRIGGER SCT SHRA IN NRN ZONES LATE. THIS TO CARRYOVER SUM INTO EVNG HRS. .STL...NONE TES
In the hours before
Special weather statement, Jun 20, 11:15 AM CDT, 5 hours 55 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-202300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1115 AM CDT WED JUN 20 2001 THE SEVERE WEATHER THREAT: SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS THE ENTIRE AREA. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT MAINLYj ALONG AND SOUTH OF I-70. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:57 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.